Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 94, NWS Tampa Bay, FL

December 15, 2022Hernando County, Pasco County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Dec 15, 2022, 10:08 AM EST for Hernando County, Pasco County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2022, 10:08 AM EST (15:08 UTC)
Expired
Dec 15, 2022, 10:45 AM EST
In force
37 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hernando County, FL, Pasco County, FL

The radar

The Tampa radar (KTBW), 81 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 15, 8:01 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2022-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2022-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 397 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
397 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 15, 9:01 AM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Dec 15, 9:01 AM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
901 AM EST Thu Dec 15 2022

...New UPDATE, AVIATION, MARINE...

.UPDATE...
Issued at 858 AM EST Thu Dec 15 2022

Showers and storms are currently pushing through the eastern gulf
waters and nature coast. The latest radar is showing heavy
downpours, frequent lightning as well as gusty winds and water
spouts over the waters as the squall line pushes close to the
coastline. A Tornado Watch has been issued for the eastern gulf
waters and from Charlotte County northward through 4 pm this
afternoon. The latest HRRR guidance shows the main line of showers
and storms pushing through Tampa Bay from 11 am - 3 pm and then
pushing through SW Florida between 3 pm - 7 pm. Showers and storms
should taper off late this evening into the overnight hours with
partly cloudy skies and rain-free conditions expected on Friday.

&&

.AVIATION...
(12Z TAFS)
Issued at 858 AM EST Thu Dec 15 2022

A strong cold front is pushing closer to west central and southwest
Florida this morning. Clouds will start to increase across the
northern terminals after 12z, with some pre-line storms possible
starting 15-18z and the main line generally between 18-23z. Some
lingering showers possible behind it through around 00z with winds
veering from the south to the W/NW through the period as the front
pushes south through the area. VFR conditions return overnight and
continue through Friday morning.

&&

.MARINE...
Issued at 858 AM EST Thu Dec 15 2022

A SCA remains in effect this morning through 1 pm for the northern
and central waters with winds from the south around 20 knots and
seas around 7 feet in place. SCEC remains for Tampa Bay and the
southern waters including Charlotte Harbor as winds there are in the
15 to 20 knot range with seas 4-5 feet this morning. Showers and
storms will move through the waters today ahead of a cold front.
Winds shift to the north behind the front and subside on Friday.
Winds will then continue from the N/NE through the rest of the
period with another round of showers and storms possible Saturday
into Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  56  69  51 /  90  10   0   0
FMY  81  64  75  57 /  70  50   0  10
GIF  79  55  71  50 /  80  10   0   0
SRQ  80  58  72  52 /  90  20   0  10
BKV  78  48  69  40 /  90  10   0   0
SPG  77  59  68  55 /  90  10   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory until 1 PM EST this afternoon for Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River FL out
     20 NM-Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM-Waters from Tarpon Springs to Suwannee River FL out
 20 to 60 NM.

&&

UPDATE/AVIATION/MARINE...Wynn
DECISION SUPPORT...Noah
UPPER AIR...Delerme
Hazardous weather outlook, Dec 15, 5:36 AM EST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
536 AM EST Thu Dec 15 2022

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-239-
242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-873-876-
161045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-Coastal Hillsborough-
Coastal Manatee-Coastal Sarasota-Coastal Charlotte-Coastal Lee-
Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-
Inland Hillsborough-Inland Manatee-Inland Sarasota-Inland Charlotte-
Inland Lee-Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
536 AM EST Thu Dec 15 2022

This Hazardous Weather Outlook is for southwest Florida, west
central Florida and Gulf of Mexico.

.DAY ONE...Today and tonight.

Showers and thunderstorms will move southeast through the Nature
Coast this morning, the Tampa Bay area during the late morning and
early afternoon, and southwest Florida this afternoon and evening.
Some strong or severe thunderstorms are possible, with damaging winds
gusts, isolated tornados and water spouts, small hail, isolated
flooding, and frequent lightning possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Dec 15, 8:52 AM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
852 AM EST Thu Dec 15 2022

FLZ239-151415-
Inland Levy FL-
852 AM EST Thu Dec 15 2022

...A strong thunderstorm will impact portions of northeastern Levy
County through 915 AM EST...

At 852 AM EST, Doppler radar was tracking a strong thunderstorm over
Williston Highlands, or 7 miles southwest of Williston, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Williston, Bronson, Williston Highlands, East Bronson, Williston
Municipal Airport, Otter Creek and Lebanon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 PM EST for northern
Florida.

&&

LAT...LON 2948 8241 2922 8240 2922 8253 2917 8254
      2913 8268 2916 8268 2923 8274 2941 8283
      2948 8251 2948 8250 2949 8249
TIME...MOT...LOC 1352Z 246DEG 41KT 2930 8256

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Dec 15, 9:50 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
950 AM EST Thu Dec 15 2022

FLZ043-139-142-148-149-239-242-248-249-151545-
Coastal Citrus FL-Inland Pasco FL-Inland Hernando FL-
Coastal Hernando FL-Inland Citrus FL-Sumter FL-Coastal Levy FL-
Inland Levy FL-Coastal Pasco FL-
950 AM EST Thu Dec 15 2022

...Strong thunderstorms will impact portions of Citrus, Sumter,
Pasco, Hernando and Levy Counties through 1045 AM EST...

At 950 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Fowlers Bluff to near Crystal
River Airport to near Jasmine Estates. Movement was northeast at 40
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Spring Hill, New Port Richey, Zephyrhills, Brooksville, Inverness,
Wildwood, Dade City, Williston, Bushnell, Chiefland, Bronson, Hudson,
Beverly Hills, Homosassa Springs, Holiday, St. Leo, Weeki Wachee,
East Bronson, New Port Richey East and South Brooksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 PM EST for northern,
central and west central Florida.

&&

LAT...LON 2954 8256 2948 8255 2948 8241 2922 8240
      2921 8254 2904 8253 2905 8246 2896 8231
      2896 8196 2831 8196 2831 8206 2826 8211
      2817 8211 2819 8281 2846 8274 2878 8271
      2910 8289 2908 8302 2920 8314 2958 8280
TIME...MOT...LOC 1450Z 229DEG 35KT 2924 8300 2885 8263 2829 8272

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 4:17 AM ESTSpecial Marine WarningTBW88 min
Dec 15, 6:51 AM ESTSpecial Marine WarningTBW24 min
Dec 15, 7:08 AM ESTSpecial Marine WarningTBW52 min
Dec 15, 8:23 AM ESTSpecial Marine WarningTBW37 min
Dec 15, 8:52 AM ESTSpecial Weather StatementTBWLevy23 min
Dec 15, 9:17 AM ESTSpecial Marine WarningTBW28 min
Dec 15, 9:30 AM ESTSpecial Marine WarningTBW30 min
Dec 15, 9:50 AM ESTSpecial Weather StatementTBWCitrus, Hernando, Levy, Pasco, Sumter55 min
Dec 15, 9:59 AM ESTSpecial Marine WarningTBW61 min
Dec 15, 10:40 AM ESTSevere Thunderstorm WarningTBWHernando, Hillsborough, Pasco, Pinellas, Sumter50 min
Dec 15, 10:56 AM ESTTornado WarningTBWHernando, Pasco, Sumter22 min
Dec 15, 11:02 AM ESTSpecial Marine WarningTBW58 min
Dec 15, 11:30 AM ESTSpecial Weather StatementTBWHillsborough, Pasco, Pinellas60 min
Dec 15, 11:57 AM ESTSpecial Marine WarningTBW63 min
Dec 15, 12:09 PM ESTSevere Thunderstorm WarningTBWHillsborough, Pinellas21 min
Dec 15, 12:29 PM ESTSpecial Weather StatementTBWHillsborough61 min
Dec 15, 12:54 PM ESTSevere Thunderstorm WarningTBWHillsborough, Manatee36 min
Dec 15, 1:31 PM ESTSpecial Weather StatementTBWManatee, Polk, Sarasota59 min
Dec 15, 2:30 PM ESTSpecial Weather StatementTBWDeSoto, Hardee, Sarasota60 min
Dec 15, 3:31 PM ESTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands59 min
Dec 15, 4:42 PM ESTSpecial Weather StatementTBWHighlands48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.